Drug Eruption, Bullous
Image and content excerpted from the VisualDx clinical decision support system.
VisualDx images show variation in age, skin color, and disease stage. VisualDx has 17 images of Drug Eruption, Bullous.
Full text and additional images for Drug Eruption, Bullous are available in the following VisualDx packages:
See descriptions of all packages available or sign up for a Free 30-Day Trial of the Essentials Package.
L27.1 – Localized skin eruption due to drugs and medicaments taken internally
693.0 – Dermatitis due to drugs and medicines taken internally
Medications have been implicated in causing both pemphigus-like (intraepidermal blister) and pemphigoid-like blisters (subepidermal blister). Intraepidermal blisters or pemphigus-like lesions appear as fragile, flaccid blisters frequently associated with erosions. Subepidermal blisters (pemphigoid-like) are tense blisters on an erythematous base. Medications reported to cause pemphigus-like blisters include the following: d-penicillamine, captopril, gold, antibiotics (penicillin, cephalexin, rifampicin), phenylbutazone, phenytoin, levodopa, phenobarbital, piroxicam, progesterone, and propranolol. Pemphigoid-like blisters have been reported with the use of d-penicillamine, antibiotics (penicillins, sulfas), captopril, furosemide, practolol, clonidine, tolbutamide, sulfasalazine, and PUVA.